Alert archive / North Dakota / Special Weather Statements in 2021

Special Weather Statement, NWS Bismarck, ND

June 27, 2021Renville County, North Dakota

NWS Bismarck, ND issued this special weather statement at Jun 27, 2021, 6:01 PM CDT for Renville County, North Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 6:01 PM CDT (23:01 UTC)
Expired
Jun 27, 2021, 6:30 PM CDT
In force
29 min
Issued by
NWS Bismarck, ND

County Renville County, ND

The radar

The Minot AFB radar (KMBX), 90 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WWUS83 KBIS 272301
SPSBIS

Special Weather Statement
National Weather Service Bismarck ND
601 PM CDT Sun Jun 27 2021
 
NDZ002-003-011-272330-
Ward ND-Renville ND-Burke ND-
601 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARD...NORTHWESTERN
RENVILLE AND NORTHEASTERN BURKE COUNTIES UNTIL 630 PM CDT...

At 601 PM CDT, a strong thunderstorm was located 14 miles west of
Sherwood, or 17 miles northeast of Bowbells, moving south at 20 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Tolley.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.

&&

LAT...LON 4873 10167 4873 10214 4900 10212 4900 10182
TIME...MOT...LOC 2301Z 343DEG 19KT 4897 10196 

$$

HARGROVE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jun 27, 2:53 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 27, 2:53 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
253 PM CDT Sun Jun 27 2021

.SHORT TERM...(This evening through Monday)
Issued at 253 PM CDT Sun Jun 27 2021

Showers and thunderstorms are expected to continue through the
afternoon and evening across central and southern North Dakota as an
upper level trough remains nearly stagnant across the northern
CONUS. Showers and storms may also redevelop across the north later
this afternoon as well. A few storms have been producing gusty winds
and small hail, and these threats will continue to be possible with
the strongest storms through the remainder of the day with no severe
weather expected.

Heading into tonight, CAMs are hinting at the possibility for a few
showers and storms to linger across the southeast. Otherwise, light
winds and moisture remaining in place presents the potential for
areas of fog and/or low clouds to develop early Monday morning.
Forecast soundings also suggest this potential, with a shallow
nocturnal inversion developing and a nearly saturated low level
atmospheric column. However, fog development may depend on where
rain falls throughout the remainder of the day and no particular
area looks more favorable at the moment. Therefore, we've elected to
leave fog out of the forecast for now, but the following shifts will
likely need to reevaluate.

Showers and storms could linger across portions of the area on
Monday (best chances look to be across the south central and
southeast right now) as the upper level trough is slow to exit the
region. Continued northerly/northeasterly flow will also keep
temperatures near to slightly below normal with highs mainly in the
mid 70s to low 80s.

.LONG TERM...(Monday night through Sunday)
Issued at 253 PM CDT Sun Jun 27 2021

Warming temperatures and mostly dry conditions highlight the long
term period.

Heading into the middle of the week, a strong upper level ridge
currently causing a historic heat wave across the Pacific Northwest
is forecast to slowly expand into the Northern Plains as it slightly
deamplifies. Despite any minor deamplification of the ridge, this
region of high pressure is expected to gradually raise our
temperatures through the long term, while also preventing any
weather from developing or moving through the area. Highs could
reach the 90s again by mid week in some locations, with slowly
increasing temperatures through the remainder of the week. With
warming temperatures and dry conditions, relative humidities are
expected to lower; however, the fire weather threat should remain
low with relatively light winds.

Most ensemble and deterministic model guidance keeps the ridge in
place through the upcoming holiday weekend, however potentially
backing off in strength a bit. Nevertheless, a warm and dry holiday
weekend is still expected.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 253 PM CDT Sun Jun 27 2021

Generally VFR conditions this TAF period, though brief periods of
MVFR conditions with lower ceilings and reduced visibility are
possible. Showers and thunderstorms will push across the area from
north to south throughout the afternoon and evening. MVFR
conditions are possible with any shower activity, with VFR
conditions in between. A light northerly breeze can be expected
through the forecast period, with potentially gusty and variable
winds near any thunderstorm. Some guidance is hinting at patchy
fog developing Monday morning across portions of western and
central North Dakota, though it'll likely be highly dependent on
patchy coverage of rainfall today and available moisture. Given
uncertainty, fog was left out of the 18Z TAFs but may need to be
added later.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Gale
LONG TERM...Gale
AVIATION...Gale
Hazardous weather outlook, Jun 27, 2:43 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
243 PM CDT Sun Jun 27 2021

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281945-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
243 PM CDT Sun Jun 27 2021 /143 PM MDT Sun Jun 27 2021/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

There is a chance of thunderstorms throughout the day today,
possibly lingering into tonight. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 27, 5:13 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Bismarck ND
513 PM CDT Sun Jun 27 2021

NDZ010-272230-
Mountrail ND-
513 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOUNTRAIL COUNTY
UNTIL 530 PM CDT...

At 513 PM CDT, a strong thunderstorm was located over Lostwood, or 11
miles north of Stanley, moving south at 25 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Stanley and Lostwood.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.

&&

LAT...LON 4854 10236 4854 10228 4827 10235 4837 10273
      4855 10258 4854 10238 4855 10236
TIME...MOT...LOC 2213Z 022DEG 22KT 4848 10248

HARGROVE
Special weather statement, Jun 27, 5:23 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Bismarck ND
523 PM CDT Sun Jun 27 2021

NDZ003-004-272245-
Bottineau ND-Renville ND-
523 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOTTINEAU AND SOUTH
CENTRAL RENVILLE COUNTIES UNTIL 545 PM CDT...

At 522 PM CDT, a strong thunderstorm was located near Lansford, or 12
miles south of Mohall, moving south at 20 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Lansford.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.

&&

LAT...LON 4865 10134 4846 10123 4846 10158 4865 10155
TIME...MOT...LOC 2222Z 000DEG 16KT 4860 10143

HARGROVE
Special weather statement, Jun 27, 5:32 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Bismarck ND
532 PM CDT Sun Jun 27 2021

NDZ010-272300-
Mountrail ND-
532 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOUNTRAIL COUNTY
UNTIL 600 PM CDT...

At 532 PM CDT, a strong thunderstorm was located over Ross, or 7
miles west of Stanley, moving south at 30 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Stanley, Ross, Lostwood, Belden, White Earth and White Earth Bay
Recreation Area.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.

&&

LAT...LON 4848 10232 4795 10227 4802 10260 4805 10261
      4804 10266 4808 10267 4809 10276 4811 10274
      4813 10276 4812 10283 4849 10275
TIME...MOT...LOC 2232Z 010DEG 27KT 4832 10256

HARGROVE
Special weather statement, Jun 27, 5:43 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Bismarck ND
543 PM CDT Sun Jun 27 2021

NDZ003-004-011-272315-
Bottineau ND-Ward ND-Renville ND-
543 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARD...SOUTHWESTERN
BOTTINEAU AND SOUTH CENTRAL RENVILLE COUNTIES UNTIL 615 PM CDT...

At 543 PM CDT, a strong thunderstorm was located 8 miles southwest of
Lansford, or 16 miles south of Mohall, moving south at 15 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Minot Air Force Base, Lansford and Grano.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.

&&

LAT...LON 4865 10162 4865 10135 4834 10135 4842 10170
TIME...MOT...LOC 2243Z 014DEG 14KT 4853 10148

HARGROVE
Special weather statement, Jun 27, 5:59 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Bismarck ND
559 PM CDT Sun Jun 27 2021

NDZ009-010-017-272330-
McKenzie ND-Mountrail ND-Williams ND-
559 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKENZIE...EAST
CENTRAL WILLIAMS AND SOUTHWESTERN MOUNTRAIL COUNTIES UNTIL 630 PM
CDT...

At 559 PM CDT, a strong thunderstorm was located 11 miles south of
Ross, or 16 miles southwest of Stanley, moving south at 30 mph.

Half inch hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
New Town, Ross, 4 Bears Lodge, Charlson and White Earth Bay
Recreation Area.

If you are on or near Lake Sakakawea, get out of the water and move
indoors or inside a vehicle. Remember, If you can hear thunder, you
are close enough to be struck by lightning. Do not be caught on the
water in a thunderstorm.

&&

LAT...LON 4833 10282 4831 10242 4782 10244 4800 10296
TIME...MOT...LOC 2259Z 013DEG 26KT 4816 10264

HARGROVE
Special weather statement, Jun 27, 6:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
601 PM CDT Sun Jun 27 2021

NDZ002-003-011-272330-
Ward ND-Renville ND-Burke ND-
601 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARD...NORTHWESTERN
RENVILLE AND NORTHEASTERN BURKE COUNTIES UNTIL 630 PM CDT...

At 601 PM CDT, a strong thunderstorm was located 14 miles west of
Sherwood, or 17 miles northeast of Bowbells, moving south at 20 mph.

Penny size hail and wind gusts to 40 mph will be possible with this
storm.

Locations impacted include...
Tolley.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.

&&

LAT...LON 4873 10167 4873 10214 4900 10212 4900 10182
TIME...MOT...LOC 2301Z 343DEG 19KT 4897 10196

HARGROVE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:00 PM CDTSpecial Weather StatementBISMercer15 min
Jun 27, 1:32 PM CDTSpecial Weather StatementBISMorton13 min
Jun 27, 2:40 PM CDTSpecial Weather StatementBISDickey20 min
Jun 27, 3:29 PM CDTSpecial Weather StatementBISMcIntosh16 min
Jun 27, 4:33 PM CDTSpecial Weather StatementBISRenville27 min
Jun 27, 4:48 PM CDTSpecial Weather StatementBISBurke27 min
Jun 27, 4:53 PM CDTSpecial Weather StatementBISRenville22 min
Jun 27, 5:13 PM CDTSpecial Weather StatementBISMountrail17 min
Jun 27, 5:23 PM CDTSpecial Weather StatementBISRenville22 min
Jun 27, 5:32 PM CDTSpecial Weather StatementBISMountrail28 min
Jun 27, 5:43 PM CDTSpecial Weather StatementBISRenville32 min
Jun 27, 5:59 PM CDTSpecial Weather StatementBISMountrail31 min

Nearby

Special Weather Statements in North Dakota, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.